Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Taking Prozac for anxiety/panic attacks. Suffer depression. Take seroquel. Nervous?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I have been taking 40 mg Prozac for 20 years, for generalized anxiety/panic attacks. I also suffer from depression and take Seroquel at night. When I have an attack I have 1 mg Ativan on hand. The depression and lack of interest has made me withdrawal from people. Other than work, I don't spend much time socially. Everything seems to make me nervous.
Posted Sat, 26 Oct 2013 in Mental Health
Answered by Dr. Luchuo Engelbert Bain 1 hour later
Brief Answer:

Detailed Answer:
Hi and thanks for the query,

The symptoms you present with are actually indicative or severe/recurrent depression. It deserves a more aggressive attention and therapy than what you have received in the past. This is in terms of both drugs and non drug options.

A psychologist/psychiatrist and reinforced selfcare/self believe interventions should be included in your care. Drug combinations rather than single drugs, in my humble opinion for a beginning could help. After regression of symptoms, the drugs could be tapered gradually under careful monitoring by your treating physician.

Developing a positive look towards life, believing in oneself, considering problems as normal part and parcel of life and not being demoralized as such could help. Exercise and speaking out to loved and trusted ones could help. Share your experiences to trusted friends and listen to their advice.

I suggest these life style changes cited above and that you should consult a clinical physchologist of physchiatrist. Adding another drug to your regimen at this point could be discusses with your treating doctor.

Feel free asking further questions if need be. I will be more than glad to give my own contribution for your healthcare. Kind regards.

Bain LE, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor